Arkansas, 2011

Wildfire in Arkansas, August 1, 2011

August 1, 2011 · NWS LZK · 1 event in 1 county or zone

A heat wave and drought made conditions favorable for wildfires at the start of August. A wildfire near Tates Bluff in Ouachita County burned 101 acres on the 1st.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A heat wave and drought made conditions favorable for wildfires at the start of August. A wildfire near Tates Bluff in Ouachita County burned 101 acres on the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 1, 11:18 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 1, 11:18 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1218 PM CDT MON AUG 1 2011

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGHOUT THE PERIOD...WITH TEMP MVFR
VISIBILITIES POSSIBLE EARLY TUESDAY. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE IN THE HEAT OF THE AFTERNOON...BUT
COVERAGE WILL NOT BE LARGE ENOUGH TO WARRANT ADDING TO TAF SITES.
ANY CONVECTION THAT DOES FIRE UP WILL BEGIN TO SUBSIDE SOON AFTER
SUNSET. WINDS WILL BE LIGHT AND MOSTLY OUT OF THE EAST/SOUTHEAST
AT THE START OF THE PERIOD...TURNING MOSTLY SOUTH BY 15Z TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT MON AUG 1 2011/

AVIATION...
HIGH PRESSURE WILL STRENGTHEN TODAY ACROSS THE AREA. LITTLE IF ANY
RAIN IS EXPECTED. THERE IS ONLY A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE SOUTH THIS AFTERNOON. AFTER MORNING MVFR
FOG...VFR CONDITIONS ARE EXPECTED THE REST OF THE DAY. CLOUDS WILL
DECREASE OVERNIGHT.

PREV DISCUSSION... /ISSUED 254 AM CDT MON AUG 1 2011/

SHORT TERM...TODAY THROUGH THURSDAY
THERE/S JUST NOT MUCH TO TALK ABOUT IN THE SHORT TERM PERIODS...
SAVE THE HEAT AND HUMIDITY. THERE COULD BE ISOLATED SHOWERS/
STORMS ACROSS THE FAR SOUTH TODAY AS A WEAK SYSTEM MOVES THROUGH
IN THE MEAN FLOW.

RIDGE OF HIGH PRESSURE ANCHORED TO THE WEST OF THE REGION WILL
GRADUALLY SHIFT EASTWARD THROUGH THE WEEK. THE END RESULT WILL BE
LITTLE CLOUD COVER AND HOT TEMPERATURES. MOISTURE WILL REMAIN HIGH
OVER THE REGION...AND AS A RESULT...HEAT INDEX VALUES IN THE
AFTERNOON AND EARLY EVENING WILL RANGE FROM 105 TO 115 DEGREES. BY
THURSDAY...HEAT INDEX VALUES COULD EXCEED 115 DEGREES IN PORTIONS
OF CENTRAL AND SOUTHERN ARKANSAS...WHICH COULD NECESSITATE AN
EXCESSIVE HEAT WARNING. FOR NOW...WILL CONTINUE THE HEAT ADVISORY
THROUGH WEDNESDAY...BUT IT WILL LIKELY BE EXTENDED FURTHER IN
TIME...AND AN EXCESSIVE HEAT WATCH COULD BE NEEDED WITHIN THE
NEXT DAY OR TWO FOR THE CENTRAL AND SOUTH FOR THURSDAY.

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
HIGH PRESSURE ALOFT WILL BE ACROSS THE AREA TO BEGIN THE PERIOD.
SATURDAY IT WILL START BUILDING WESTWARD AND WILL BE NEAR THE FOUR
CORNERS REGION BY SUNDAY. BEST CHANCES OF SHOWERS AND THUNDERSTORMS
WILL BE IN THE AFTERNOONS AND IN THE NORTH AND EAST. HOT
TEMPERATURES WILL CONTINUE WITH HIGHS IN THE UPPER 90S TO AROUND 103
DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR    101  73 100  77 /  20  20   0  10
CAMDEN AR        104  75 104  77 /  20  20  10  10
HARRISON AR      101  74 101  75 /  20  20   0  10
HOT SPRINGS AR   104  78 103  80 /  20  20  10  10
LITTLE ROCK   AR 104  77 102  79 /  20  20   0  10
MONTICELLO AR    102  76 101  76 /  20  20  10  10
MOUNT IDA AR     103  75 104  76 /  20  20  10  10
MOUNTAIN HOME AR 100  73 102  76 /  20  20   0  10
NEWPORT AR       101  73 101  77 /  20  20   0  10
PINE BLUFF AR    103  75 102  77 /  20  20  10  10
RUSSELLVILLE AR  102  75 103  77 /  20  20   0  10
SEARCY AR        102  74 100  76 /  20  20   0  10
STUTTGART AR     102  75 101  78 /  20  20   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR ARKANSAS-BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...61
Hazardous weather outlook, Aug 1, 11:15 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CDT MON AUG 1 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1215  PM CDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF ARKANSAS AS HEAT
INDICES CLIMB TO AROUND 110. HIGH PRESSURE WILL BE STRENGTHENING
OVER THE AREA. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TODAY.
HOWEVER...A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON.
BRIEF...DAMAGING WIND GUSTS WILL OCCUR WITH ANY STORMS REACHING
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS THIS WEEK.
CLOCKWISE FLOW AROUND THE HIGH WILL DRIVE MOISTURE TOWARD THE GULF
COAST. AS A RESULT...ANY PRECIPITATION THAT FORMS WILL BE SOUTH OF
ARKANSAS.

SUBSEQUENTLY THERE WILL BE LESS CLOUDS...AND IT WILL HEAT UP.
AFTERNOON TEMPERATURES WILL BE WELL INTO THE 90S TO AROUND 105
DEGREES THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL REACH
AROUND 110 DEGREES. THE HEAT ADVISORY WILL CONTINUE THROUGH AT LEAST
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ouachita

When
August 1, 12:30 PM CST to 8:00 PM CST
Where
Ouachita forecast zone
Reported by
Park/Forest Service
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332695.